Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 20, 2000, 5:59 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2000, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 20, 2000, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pike County, MS, Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 202301 SVRNEW MSC113-147-202330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 559 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 630 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF TYLERTOWN...OR ABOUT 16 MILES SOUTHEAST OF MCCOMB. THE STORM WAS NEARLY STATIONARY. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3113 9038 3102 9037 3103 9004 3117 9009
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:30 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU JUL 20 2000 MODELS SIMILAR BUT AVN DOES WORST JOB ON MOISTURE/QPF FIELD ASSOCIATED WITH VORT MAX OVER ARKANSAS. ALSO AVN IS TOO FAR NORTH. SATELLITE SHOWS DECENT MCS ASSOCIATED WITH THIS SYSTEM WITH OUTFLOW BOUNDARY TRAVELING AT CLOSE TO 45KT TOWARDS NORTH LOUISIANA. 12Z UPPER AIR ANALYSES SHOW LIMITED MOSTUEE OVER MOST OF STATE EXCEPT FOR SOUTHEAST WHERE 1.6 IN PRECIPITABLE MOISTURE SHOWS UP ON RAOB. NO SIGNIFICANT SHORT WAVES IN THE AREA TO DAY SO WILL GO ONLY WITH ISOLATED CONVECTION AT MAX HEATING THIS AFTERNOON/EARLY EVENING. WILL SIDE WITH ETA MODEL. NGM AGAIN GOES OVERBOARD WITH QPF. ETA AND NGM BRING SHORT WAVE SOUTHEAST OVER MISSISSIPPI FRIDAY NOO WITH NGM A TAD FURTHER SOUTH. CONVECTION IN NORTH MS COULD SETUP OUTFLOW BOUNDARIES THAT WOULD AFFECT SOUTHERN MS AND SOUTHEASTERN LOUISIANA FRI AFTERNOON/EVENING. SHORT WAVE AND ASSSOCIATED SURFACE FRONT PROGGED TO DROP SOUTH TO SOUTHER LA AND MS SAT AND GO QUASI STATIONARY OVER EXTREME SOUTH LA SUN THROUGH TUE. RAINFALL AND COOLER AIRMASS BEHIND SURFACE FRONT SHOULD GIVE AREA A RESPITE TO THE EXCESSIVE HEAT FOR THIS WEEKEND. WITH MINIMUM TEMPERATURES HOVERING ABOVE 80 UNTIL EARLY MORNING...WILL KEEP HEAT ADVISORY UP FOR TONIGHT AND INTO FRIDAY. DO NOT EXPECT IT WILL BE REQUIRED AFTER FRIDAY. PRELIMINARY NUMBERS FOLLOW: MCB 75/97/72/94 1225 BTR 77/95/77/93 0225 MSY 78/97/78/94 1324 GPT 77/96/77/95 0324 .NEW...NONE. LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN. MS...NONE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:49 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 41 min |
| Jul 20, 4:42 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 48 min |
| Jul 20, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.